MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BACTEC¿ PLUS AEROBIC/F CULTURE VIAL; SYSTEM, BLOOD CULTURING

BECTON DICKINSON CARIBE LTD. BD BACTEC¿ PLUS AEROBIC/F CULTURE VIAL; SYSTEM, BLOOD CULTURING
Model Number 442192
Medical Device Problem Codes Leak/Splash (1354); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd bactec¿ plus aerobic/f culture vial, leaking of a patient sample and false positive result were obtained by the laboratory personnel.There was no indication that results were reported, and there was no patient impact.The following information was provided by the initial reporter: bactec bottle leaking.Positive bottle.Customer was able to safely obtain a gramstain and subculture from the bottle and confirmed that the bottle was positive.
 
Additional Manufacturer Narrative
H.6.Investigation: customer reported a false positive result and a leakage defect.Bd was unable to reproduce customer experience with the bactec product.A false positive response was not observed when retention samples were tested.Satisfactory results were obtained from retention samples when visually inspected for any cap defect or leakage.Vacuum draw was performed with satisfactory results.Batch history records were reviewed, and all testing were within specification for product release.A complaint history review was conducted and only the current complaint was found relating to the incident lot number and the ¿as reported¿ defect code.Complaint is unconfirmed based on retention samples and batch history review results.Users are cautioned in the package insert under limitation of the procedure: ¿a gram-stained smear from culture medium may contain small number of non-viable organisms derived from media constituents, staining reagents, immersion oil, glass slide and specimens used for inoculation.There are many factors that can influence the false positive rate, including blood volume, blood cell counts, environmental factors, and media lot to lot variations.Product insert warnings and precautions sections states that prior to use, each vial should be examined for evidence of contamination such as cloudiness, bulging or depresses septum, or leakage.Vials showing evidence of contamination should not be used.Also prior to use, the user should examine the vial for evidence of damage or deterioration.Vials displaying turbidity, contamination, or discoloration (darkening) should not be used.On rare occasions, a vial may not be sealed sufficiently the contents of the vials may leak or spill, especially if the vial is inverted.If the vial has been inoculated, treat the leak or spill with caution, as pathogenic organism/agents may be present.To minimize the potential or leakage during inoculation of specimen into culture vials, use syringes with permanently attached needles or bd luer-lok tips.No correctives actions were required.A cross functional team continually monitors all product complaints for trends and determines if any additional actions are necessary beyond the current investigation process.
 
Event or Problem Description

Brand Name
BD BACTEC¿ PLUS AEROBIC/F CULTURE VIAL
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12712643
Report Number2647876-2021-00228
Device Sequence Number4489419
Product Code MDB
UDI-Device Identifier00382904421922
UDI-Public00382904421922
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K083572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2022
Device Model Number442192
Device Catalogue Number442192
Device Lot Number1160534
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2021
Supplement Date Received by Manufacturer12/10/2021
Initial Report FDA Received Date10/28/2021
Supplement Report FDA Received Date12/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown